archyworldys

US warns against potentially deadly new challenge of frying chicken in acetaminophen syrup

The U.S. Food and Drug Administration (FDA) is warning against a social media challenge that involves people cooking chicken using a syrup to treat the flu. NyQuiland marca VICKS.


Science Journal on your WhatsApp


Click here (61) 98302-6534, say “hello” and save our number in your contacts. You will receive news from Jornal Ciência directly on your cell phone.

It’s a ready recipe for disaster—and at best, it will get you to the ER. That is, if you can manage not to overdose. called “NyQuil Chicken Challenge”social media users are covering their flesh with over-the-counter medication.

Unsurprisingly, the FDA has warned that it can have very dangerous results — not just if ingested, but also in the cooking process and the vapors released.

“Boiling a drug can make it much more concentrated and change its properties in many ways”the FDA explained in a warning, adding that even inhaling the drug’s vapors while cooking can cause high levels of the drug to enter your body.

“It can also hurt your lungs. Simply put: someone can take a dangerously high amount of cough and cold medicine without even realizing it.”continues the technical and official notice from the regulatory agency.

It’s unclear why the FDA has only now issued the warning about the challenge, as the videos have been circulating online for months. In the clips, people cook a chicken breast and pour in large amounts of the syrup.

O NyQuil is composed of acetaminofeno (paracetamol) 650 mg — which many don’t know is a very toxic drug for the liver — plus dextrometorfano e doxylamine.

The challenge consists of taking the syrup and completely covering the chicken breast, inside the pan, being cooked right after, and then being consumed. Whoever gets it is considered the “winner”.

The FDA noted that this trend relied on peer pressure with online videos of people misusing drugs and encouraging viewers to do so too.

NyQuil overdose can cause symptoms such as convulsions, severe dizziness, very serious liver problems, leading to possible organ rupture or need for a transplant, respiratory problems and several others, being potentially fatal.

The challenge is similar to other challenges that have circulated online, including a previous TikTok challenge called “sleepy chicken” — which also involved the use of medication.

Another trend called “Desafio Benadryl” asked people to take large doses of the allergy medication containing diphenhydramine, to try to induce hallucinationssaid the FDA.

O Dr. Aaron Hartmana physician and assistant clinical professor of medicine at Virginia Commonwealth University, explained why the trend is dangerous — and potentially fatal.

“If you ate one of these fully cooked breasts, it would be like you were actually consuming a quarter and a half bottle of NyQuil”said in an interview with the MIC portal.

“When you cook cough medicine like NyQuil, you boil the water and alcohol, leaving the chicken saturated with a super-concentrated amount of drugs in the meat.”noting that this is one of the main reasons for overdose.

Sources): New York Post Images: Replay / TikTok / dr_t.z._pod

Trending